Arkansas, 2007

Hail and Damaging Winds in Arkansas, November 14, 2007

November 14, 2007 · NWS LZK · 12 events in 4 counties and zones

A cold front pushing through Arkansas collided with warm, moist air from the Gulf of Mexico, triggering a few severe thunderstorms on the 14th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front pushing through Arkansas collided with warm, moist air from the Gulf of Mexico, triggering a few severe thunderstorms on the 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 14, 2:23 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 14, 2:23 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CST WED NOV 14 2007

.DISCUSSION...
SURFACE ANALYSIS PLACES FRONTAL BOUNDARY FROM NEAR NEWPORT...TO
JUST EAST OF RUSSELLVILLE...TO NEAR MENA...AND MAKING STEADY
PROGRESS. CONVECTION HAD BEEN SLOW TO GET STARTED...BUT ONCE TEMPS
GOT INTO THE MID 70S...DEVELOPMENT HAPPENED PRETTY QUICKLY.
SHOWERS/STORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT
LATE THIS AFTERNOON AND INTO THIS EVENING. COULD BE AN ISOLATED
STRONG STORM...GIVEN INSTABILITY OUT AHEAD OF THE FRONT.

FRONT AND ITS ASSOCIATED CONVECTION WILL EXIT THE FORECAST AREA
BY LATE THIS EVENING...WITH COLDER AIR MOVING INTO THE REGION.
SOME VALLEY AREAS OF THE FAR NORTHWEST WILL APPROACH THE FREEZING
MARK BY EARLY THURSDAY MORNING...BUT ELSEWHERE...READINGS WILL REMAIN IN
THE MID 30S TO MID 40S.

TEMPS WILL BE MUCH CLOSER TO NORMAL ON THURSDAY...AS CLOUDS CLEAR
OUT AND COLD CANADIAN HIGH PRESSURE MOVES INTO THE REGION ON
NORTHWESTERLY FLOW ALOFT. THURSDAY NIGHT...MOST AREAS WILL HAVE A
DECENT SHOT AT FROST AND FREEZING...AS WINDS BECOME LIGHT TO NEAR
CALM. FOR THIS REASON...HAVE ISSUED A FREEZE WATCH FOR MOST OF OUR
COUNTIES FOR LATE THURSDAY NIGHT/EARLY FRIDAY MORNING.

TEMPERATURES WILL SLOWLY MODERATE BY THE WEEKEND...AS HIGH
PRESSURE HEADS EAST AND RETURN FLOW SETS UP. NEXT SYSTEM TO HAVE
AN AFFECT ON THE AREA LOOKS TO BE CUTOFF LOW CURRENTLY OFF BAJA
CALIFORNIA. MODELS WANT TO BRING THE SYSTEM ACROSS THE DESERT
SOUTHWEST INTO NORTH TEXAS. AT BEST...IT COULD BRING A SLIGHT
CHANCE OF SHOWERS/STORMS TO THE SOUTH AND CENTRAL ON SUNDAY BEFORE
EITHER DAMPENING OUT OR RETROGRADING.

NEXT SYSTEM OF SIGNIFICANCE WOULD BE A COLD FRONT APPROACHING FROM
THE PLAINS BY LATE TUESDAY INTO WEDNESDAY. UPPER FLOW WILL BE
AMPLIFYING...WITH RIDGING DEVELOPING OVER THE EASTERN CONUS AND
TROUGHING DEVELOPING OVER THE WESTERN CONUS. SOUTHWESTERLY
FLOW...ALONG WITH LEFTOVER UPPER LOW OR TROUGH /DEPENDING ON IF IT
RETROGRADES OR DAMPENS/...WILL INTERACT WITH THE APPROACHING FRONT
AND ALLOW FOR A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS.
RIDGING OVER THE SOUTHEAST CONUS COULD ACT TO SLOW THE FRONT DOWN OR
STALL IT OUT...WHICH WOULD MEAN THAT THESE HIGHER RAIN CHANCES WOULD
CONTINUE BEYOND THE END OF THE CURRENT FORECAST PERIOD...AND INTO
THE THANKSGIVING HOLIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     36  55  33  58 /  20   0   0  10
CAMDEN AR         42  64  31  62 /  20   0   0  10
HARRISON AR       34  52  30  52 /  10   0   0  10
HOT SPRINGS AR    40  61  32  61 /  20   0   0  10
LITTLE ROCK   AR  41  61  33  61 /  20   0   0  10
MONTICELLO AR     46  62  33  64 /  30   0   0  10
MOUNT IDA AR      40  60  30  61 /  10   0   0  10
MOUNTAIN HOME AR  35  53  29  55 /  10   0   0  10
NEWPORT AR        37  57  35  60 /  20   0   0  10
PINE BLUFF AR     44  63  34  63 /  20   0   0  10
RUSSELLVILLE AR   34  59  29  58 /  10   0   0  10
SEARCY AR         39  60  32  57 /  20   0   0  10
STUTTGART AR      42  60  35  60 /  20   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-
SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL.
&&

SHORT / LONG TERM...57
Hazardous weather outlook, Nov 14, 5:00 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED NOV 14 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTHWEST TODAY.
THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP THIS
AFTERNOON IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ABOUT THE
SOUTHEAST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. THIS IS OVER
AN AREA SOUTH OF A LINE FROM FROM NEAR AUGUSTA...TO CONWAY...TO
MOUNT IDA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
ALTHOUGH SOME LARGE HAIL COULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COOLER WEATHER WILL FOLLOW THE FRONT...WITH A FREEZE POSSIBLE
IN MUCH OF THE STATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN PARTS OF CENTRAL
AND SOUTHERN ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

38/29

The radar

The Little Rock radar (KLZK), 27 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

10 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lonoke

When
November 14, 2:55 PM CST
Where
Lonoke County, Cabot
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.970, -92.020

Winds were estimated at 60 mph at Cabot Junior High.

Hail, Pulaski

When
November 14, 3:05 PM CST
Where
Pulaski County, 10 mi W of Little Rock
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
34.730, -92.456

Hail, Pulaski

When
November 14, 3:10 PM CST
Where
Pulaski County, 8 mi W of Little Rock
Measured
0.75 in hail
Reported by
Public
Coordinates
34.730, -92.421

Penny size hail was reportedly covering the ground on Chenal Parkway.

Thunderstorm Wind, Pulaski

When
November 14, 3:10 PM CST
Where
Pulaski County, 8 mi W of Little Rock
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.730, -92.421

Wind gusts to 60 mph were reported on Chenal Parkway.

Hail, Pulaski

When
November 14, 3:12 PM CST
Where
Pulaski County, 8 mi W of Little Rock
Measured
1 in hail
Reported by
Public
Coordinates
34.730, -92.421

Hail, Pulaski

When
November 14, 3:12 PM CST to 3:15 PM CST
Where
Pulaski County, 4 mi W of Little Rock
Measured
0.75 in hail
Reported by
Public
Coordinates
34.730, -92.350

Hail, Pulaski

When
November 14, 3:20 PM CST
Where
Pulaski County, Little Rock
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
34.730, -92.280

Hail, Pulaski

When
November 14, 3:20 PM CST
Where
Pulaski County, 0.5 mi E of Little Rock
Measured
0.75 in hail
Reported by
Public
Coordinates
34.730, -92.271

Penny size hail was reported at 4th Street and Interstate 30.

Hail, Pulaski

When
November 14, 3:20 PM CST
Where
Pulaski County, 0.8 mi S of Little Rock
Measured
1 in hail
Reported by
Newspaper
Coordinates
34.718, -92.280

Hail, Prairie

When
November 14, 3:30 PM CST
Where
Prairie County, Des Arc
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.970, -91.500

Hail, Pulaski

When
November 14, 3:35 PM CST
Where
Pulaski County, Scott
Measured
0.75 in hail
Reported by
Public
Coordinates
34.700, -92.100

Hail, Desha

When
November 14, 5:02 PM CST
Where
Desha County, Pendleton
Measured
0.75 in hail
Reported by
Public
Coordinates
33.970, -91.380

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61687, 61679, 61680, 61689, 61681, 61691, 61683, 61690, 61724, 61684, 61685, 61752.